DOI 10.13107/jocr.2025.v15.i08.5894
Intra-Articular Steroid Hip Injections Association with Fracture: A Case Series.
Аннотация
INTRODUCTION
Osteoarthritis (OA) is one of the most common orthopedic conditions in the world. Corticosteroid injections (CSIs) are a common treatment option for these patients, with many different options available to patients. The effects vary based on the individual, with some patients experiencing no relief. CSIs work through a variety of immunosuppressive effects, yet the effects on bone health are still debated. Some studies have shown detrimental effects on bone, ranging from bone degeneration to causing fracture. This case series presents a potential link to femoral neck fracture (FNF) from intra-articular corticosteroids.
CASE REPORT: This series highlights three patients at different ages who underwent intra-articular CSI for known ipsilateral hip OA and subsequently presented with a FNF from a ground-level fall between 4 and 32-days post-procedure. Two of the patients had a right subcapital FNF, while one of the patients demonstrated a left transcervical fracture.
CONCLUSION
Corticosteroids are known to lead to osteoporosis. This case report underlines the potential association between CSIs and subsequent FNF. More emphasis should be placed on the potential bone effects of intra-articular steroid injections, as the decision should be patient-specific to ensure no increased risk is made. Further research should be conducted to look into this potential link.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.